Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 76, NWS Shreveport, LA

June 19, 20194 counties in Texas

NWS Shreveport, LA issued this tornado warning at Jun 19, 2019, 6:39 PM CDT for 4 counties in Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 6:39 PM CDT (23:39 UTC)
Expired
Jun 19, 2019, 7:13 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bowie County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:58 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

613 
WFUS54 KSHV 192339
TORSHV
TXC037-343-387-449-200030-
/O.NEW.KSHV.TO.W.0076.190619T2339Z-190620T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
639 PM CDT Wed Jun 19 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  West central Bowie County in northeastern Texas...
  Northwestern Morris County in northeastern Texas...
  Northeastern Titus County in northeastern Texas...
  Southeastern Red River County in northeastern Texas...

* Until 730 PM CDT.
    
* At 639 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located 8 miles south of Clarksville, moving east 
  southeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Boxelder around 655 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lydia,
Cuthand and Harts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3342 9508 3355 9506 3353 9463 3329 9476
TIME...MOT...LOC 2339Z 269DEG 26KT 3349 9503 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
4 follow-up statements
147 
WWUS54 KSHV 192351
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
651 PM CDT Wed Jun 19 2019

TXC037-343-387-449-200030-
/O.CON.KSHV.TO.W.0076.000000T0000Z-190620T0030Z/
Bowie TX-Morris TX-Titus TX-Red River TX-
651 PM CDT Wed Jun 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL BOWIE...NORTHWESTERN MORRIS...NORTHEASTERN TITUS AND
SOUTHEASTERN RED RIVER COUNTIES...
    
At 651 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Boxelder, moving southeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dalby Springs around 710 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lydia
and Harts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3342 9503 3355 9499 3353 9463 3329 9476
TIME...MOT...LOC 2351Z 293DEG 30KT 3343 9491 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
725 
WWUS54 KSHV 192357
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
657 PM CDT Wed Jun 19 2019

TXC037-343-387-449-200030-
/O.CON.KSHV.TO.W.0076.000000T0000Z-190620T0030Z/
Bowie TX-Morris TX-Titus TX-Red River TX-
657 PM CDT Wed Jun 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL BOWIE...NORTHWESTERN MORRIS...NORTHEASTERN TITUS AND
SOUTHEASTERN RED RIVER COUNTIES...
    
At 657 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Boxelder, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dalby Springs around 715 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lydia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3340 9493 3351 9487 3353 9463 3329 9476
TIME...MOT...LOC 2357Z 268DEG 22KT 3343 9487 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
797 
WWUS54 KSHV 200007
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
707 PM CDT Wed Jun 19 2019

TXC037-343-387-449-200030-
/O.CON.KSHV.TO.W.0076.000000T0000Z-190620T0030Z/
Bowie TX-Morris TX-Titus TX-Red River TX-
707 PM CDT Wed Jun 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL BOWIE...NORTH CENTRAL MORRIS...NORTHEASTERN TITUS AND
SOUTHEASTERN RED RIVER COUNTIES...
    
At 707 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dalby Springs, or 8 miles southeast of Boxelder,
moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Dalby Springs around 710 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lydia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3338 9487 3351 9479 3353 9463 3332 9474
TIME...MOT...LOC 0007Z 276DEG 34KT 3341 9476 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
527 
WWUS54 KSHV 200013
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
713 PM CDT Wed Jun 19 2019

TXC037-343-387-449-200023-
/O.CAN.KSHV.TO.W.0076.000000T0000Z-190620T0030Z/
Bowie TX-Morris TX-Titus TX-Red River TX-
713 PM CDT Wed Jun 19 2019

...THE TORNADO WARNING FOR WEST CENTRAL BOWIE...NORTH CENTRAL
MORRIS...NORTHEASTERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

LAT...LON 3338 9487 3351 9479 3353 9463 3332 9474
TIME...MOT...LOC 0012Z 269DEG 26KT 3341 9471 

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:10 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 19, 3:10 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
310 PM CDT Wed Jun 19 2019

.SHORT TERM.../Tonight through Thursday Night/

Airmass attm still worked over from early morning mcs that swept
thru the region with skies clear to flat cumulus across most of
the area. Satellite indicators of cloud street boundary
interaction seen closer to the Red River, coincident to where
convection initiation is expected by around 00z. In addition, a
fairly steep dewpoint gradient also noted in the river valley with
dewpoints in mid 70s to the south and upper 60s to the north. 19z
soundings at kshv and kfws show stg instability above a weak mid
lvl cap with seasonally stg low lvl shear. Vertical moisture
still only marginal for convection, reasons why convection has yet
to initiate. Extreme lapse rates above and below weak cap indicate
high potential for very large hail with any supercells that manage
to form durg daylight hours along with tornadic potential. Later
in evening is mcs threat with more widespread straight line winds.
For these reasons, heavy rainfall totals will be of lesser threat.

Despite lack of sfc front, airmass appears to be worked over
for thursday aside from first glance favorable conditions for at
least isold convection, and will only carry isold pops eastern
third of cwa. With unchanged dewpoints in mid to possible upper
70s, and temps running over 90 degrees, will see heat indices
climb over the 100 degree mark and sw winds once again in the 10
to 15 mph range. With the persistently higher dewpoint readings,
will start to see overnight lows in the middle to upper 70s by
Thursday night, and possibly even tonight, depending on rain
cooling and outflow boundary effects./07/.

.LONG TERM.../Friday through Tuesday Night/

Upper ridge axis to be centered along the MS River Valley at the
start of the pd Friday. This will leave our region under weak swly
flow aloft. Sct aftn convection will be possible, mainly during the
aftn/evening through Friday and Saturday, including some possibility
for sea breeze activity.

Upper trof will make its way ewd into the Central/Southern Plains
Sunday and approach our region Sunday night into Monday morning.
This will likely result in tstm development across our nwrn areas,
which would move sewd through Monday. There is some potential for
severe storms Monday, but model inconsistencies continue to keep
this too uncertain to warrant a bold mention attm. The associated
sfc boundary looks to become stalled as the trof pushes ewd, which
may leave chances for sct convection in over our region through the
remainder of the pd.

Temps to run near or just slightly above normal through much of the
pd, with the exception of Monday. Convection and the passage of a
weak cold front Monday will likely result in slightly cooler temps.
/12/

&&

.PREV DISCUSSION... /issued 108 PM CDT Wed Jun 19 2019/

AVIATION...

VFR conditions areawide aside from some high mvfr decks that will
likely scatter out soon with heating. S-sw winds increasing to 10
to 15 kts, with a few higher gusts over mainly ktxk terminal.
scattered svr tstms may begin developing prior to 20/00z with full
daytime heating, although mcs cluster of tstms movg in from the nw
will not initiate until after 20/00z. Damaging winds and very
large hail may occur, along with some tornadic potential. Mvfr
cigs may form after these storms end later tonight with continued
southerly winds. SW winds increasing to 10 to 15 kts once again by
around 20/15z as low clouds scatter out./07/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  94  76  94 /  70  20   0  10
MLU  73  91  77  94 /  60  20  10  20
DEQ  68  89  74  91 /  70  10  10  10
TXK  70  91  75  92 /  70  20  10  10
ELD  71  91  75  93 /  70  20  10  10
TYR  72  94  76  93 /  70  10  10  10
GGG  72  94  77  93 /  70  10   0  10
LFK  74  94  77  94 /  50  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1214 PM CDT Wed Jun 19 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1214 PM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms are expected to develop again later
this afternoon and evening across Northeast Texas and surrounding
areas and move southeastward, as an upper level disturbance
advances across the region. Damaging winds, very large hail, and
perhaps a few isolated tornadoes will be possible with the
storms. Locally heavy rainfall could also produce isolated
flooding in some areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few thunderstorms may linger across north Louisiana and
southwest Arkansas through midday Thursday before diminishing by
Thursday afternoon. Only isolated showers and thunderstorms are
expected across portions of the region on Friday and Saturday
before becoming more scattered by Sunday through early next week.
Although severe weather is unlikely, a few strong storms may be
possible from Sunday through early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this evening and tonight.

12

In the hours before

Local storm report, Jun 19, 4:50 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     6 ESE SHREVEPORT        32.43N 93.72W
06/19/2019                   CADDO              LA   NWS EMPLOYEE

            LIGHT POLE DOWN NEAR THE INTERSECTION OF
            MILLCENT WAY AND E. BERT KOUNS. SEVERAL
            LARGE LIMBS WERE DOWN IN THE UNIVERSITY
            TERRACE SUBDIVISION.

&&

MDV
Special weather statement, Jun 19, 5:13 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Wed Jun 19 2019

OKZ077-192300-
McCurtain OK-
513 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 600 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fort Towson, or 22 miles east of Hugo, moving east at
35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Rufe, Glover, Slim, Oak
Hill and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma.

LAT...LON 3428 9473 3400 9466 3396 9516 3416 9516
      3416 9515
TIME...MOT...LOC 2213Z 262DEG 29KT 3407 9511

13
Special weather statement, Jun 19, 5:16 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
516 PM CDT Wed Jun 19 2019

OKZ077-TXZ096-192300-
McCurtain OK-Red River TX-
516 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Manchester, or 12 miles north of Clarksville, moving
northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Idabel, Broken Bow, Haworth, Bokhoma, Silver City, Holly Creek,
Negley, Albion, Goodwater, Bryarly, Shinewell and Moon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.

LAT...LON 3367 9502 3382 9514 3410 9463 3385 9448
TIME...MOT...LOC 2216Z 235DEG 29KT 3379 9501

13
Local storm report, Jun 19, 5:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             IDABEL                  33.90N 94.82W
06/19/2019  E1.00 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:55 AM CDTSpecial Weather StatementSHVRed River50 min
Jun 19, 4:38 AM CDTSpecial Weather StatementSHVCamp, Franklin, Morris, Titus, Upshur, Wood37 min
Jun 19, 4:46 AM CDTSpecial Weather StatementSHVBowie, Red River44 min
Jun 19, 5:09 AM CDTSpecial Weather StatementSHVSmith51 min
Jun 19, 5:20 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Marion, Morris, Titus and 1 more40 min
Jun 19, 5:30 AM CDTSpecial Weather StatementSHVBowie45 min
Jun 19, 5:40 AM CDTSpecial Weather StatementSHVGregg, Harrison50 min
Jun 19, 5:48 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur42 min
Jun 19, 6:05 AM CDTTornado WarningSHVHarrison25 min
Jun 19, 6:29 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola46 min
Jun 19, 6:36 AM CDTSpecial Weather StatementSHVPanola, Rusk39 min
Jun 19, 7:14 AM CDTSpecial Weather StatementSHVShelby46 min
Jun 19, 10:07 AM CDTRiver Flood WarningSHVSmith, Wood20 days
Jun 19, 10:18 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus10 days
Jun 19, 5:33 PM CDTSevere Thunderstorm WarningSHVRed River42 min
Jun 19, 6:13 PM CDTSevere Thunderstorm WarningSHVRed River33 min
Jun 19, 6:21 PM CDTTornado WarningSHVWood39 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.